Alert archive / Kentucky / Tornado Warnings in 2004
Tornado Warning 54, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jul 6, 2004, 7:38 PM EDT for Bourbon County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 7:38 PM EDT (23:38 UTC)
- Expired
- Jul 6, 2004, 8:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 062338
TORLMK
KYC017-070015-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
738 PM EDT TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
BOURBON COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 815 PM EDT
* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PARIS...OR
ABOUT 18 MILES NORTHEAST OF LEXINGTON...MOVING NORTHEAST AT 20 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
RURAL NORTHERN BOURBON COUNTY AT 750 PM EDT
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3826 8441 3809 8433 3811 8417 3818 8401
3834 8422
$$
DKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jul 6, 1:25 PM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jul 6, 1:25 PM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 125 PM EDT TUE JUL 6 2004 .SHORT RANGE (DAYS 0-3)... SCT TSRA DEVELOPING QUICKLY IN VERY UNSTABLE AIRMASS OVER MID MS RIVER VLY ATTM MVG NEWD TOWARD LMK FA. ADDITIONAL SCT ACTIVITY POSSIBLE OVER PARTS OF FA IN ASSOC WITH OUTFLOW BDY THAT SETTLED INTO CEN KY, BUT 700MB RIDGE AXIS IN VICINITY SEEMS TO BE SUPPRESSING CELLS FOR TIME BEING. OVERALL CONVECTION HAS POTL TO ORGANIZE INTO LINEAR SYSTEM, WITH MODEST VERTICAL SPEED SHEAR OBSERVED ON KLVX VWP. SVR POTL SHOULD INCR INTO AFTERNOON AND EARLY EVENING HOURS, PER SPC DAY ONE MDT RISK OVER NEARLY 1/2 OF THE FA, WITH WIND DMG AND HAIL THE PRIMARY THREATS. CLUSTERS OF TSRA LOOK TO CONTINUE INTO OVERNIGHT HOURS, MORE IN ASSOC WITH APPROACHING SFC COLD FRONT. THIS FEATURE DROPS INTO SRN/ERN KY WED AFTERNOON, FOCUSING BEST PCPN CHCS THERE, WITH DRYING TREND IN STORE FOR THU/FRI AS UPPER TROPOSPHERIC RIDGING BUILDS IN. XXV .LONG RANGE (DAYS 4-7)... EXTENDED MODELS CONTINUE TO BE IN GOOD AGREEMENT TODAY WITH TRANSLATING THE UPPER LEVEL FLOW PATTERN FROM AN AMPLIFIED SOLUTION TO A ZONAL SOLUTION OVER MUCH OF NORTH AMERICA. AT THE SURFACE...HIGH PRESSURE WILL HOLD SWAY ACROSS MUCH OF THE MID-ATLANTIC AND NORTHEAST U.S. INCLUDING THE OHIO VALLEY. WITH RIDGING ALOFT AND AT THE SFC...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS ARE EXPECTED FOR SATURDAY AND SUNDAY. MAIN FORECAST PROBLEM WILL BE TIMING OF WEAK PERTURBATIONS IN THE FAST H5 FLOW. THE 00Z GFS BRINGS THE FIRST OF TWO WEAK WAVES INTO THE REGION ON MONDAY FOLLOWED BY ANOTHER ON TUESDAY. WITH SUCH GOOD CONSISTENCY IN THE RUNS...WE PLAN ON MAKING LITTLE CHANGE TO THE EXTENDED FCST FOR NOW. WILL KEEP A CHC OF AFTERNOON/EVE SHOWERS AND THUNDERSTORMS IN FOR MONDAY AND TUESDAY. TEMPERATURES DO NOT APPEAR TO BE MUCH OF A PROBLEM AS THE OPERATIONAL NUMBERS ARE IN GOOD AGREEMENT WITH THE ENSEMBLE MEMBERS. -JARVIS && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jul 6, 12:45 PM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1245 PM EDT TUE JUL 6 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-070800- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 1245 PM EDT (1145 AM CDT) TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF THE OUTLOOK AREA THIS AFTERNOON. A MORE ORGANIZED AREA OF THUNDERSTORMS, ASSOCIATED WITH A COLD FRONT, IS FORECAST TO MOVE ACROSS THE AREA SOMETIME TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT, MAINLY FOR NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA. A SLIGHT RISK EXISTS ELSEWHERE. THE PRIMARY THREATS WOULD BE FROM VERY HIGH WIND GUSTS AND LARGE HAIL, ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN DURING THE DAY WEDNESDAY...AS A FRONTAL BOUNDARY PASSES THROUGH THE FORECAST AREA. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. XXV
In the hours before
Local storm report, Jul 6, 7:02 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640PM TSTM WND DMG JASPER 38.39N 86.92W
07/06/2004 DUBOISIN IN LAW ENFORCEMENT
NUMBEROUS TREE LIMBS DOWN NEAR HWY 45
&&
LDLocal storm report, Jul 6, 7:03 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650PM TSTM WND DMG CUMBERLAND CITY 36.68N 85.20W
07/06/2004 CLINTON KY LAW ENFORCEMENT
TREES DOWN AND .50 INCH HAIL
&&
LDLocal storm report, Jul 6, 7:15 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0654PM HAIL STANFORD 37.53N 84.67W
07/06/2004 LINCOLN KY LAW ENFORCEMENT
1.75 HAIL
&&
LDLocal storm report, Jul 6, 7:17 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705M TSTM WND DMG BRYANTSVILLE 37.71N 84.65W
07/06/2004 GARRARD KY LAW ENFORCEMENT
TREES DOWN
&&
LDLocal storm report, Jul 6, 7:20 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635PM TSTM WND DMG CAMPBELLSVILLE 37.26N 85.49W
07/06/2004 GREEN KY LAW ENFORCEMENT
TREES DOWN AND POWER LINES DOWN COUNTY WIDE
&&
LDLocal storm report, Jul 6, 7:24 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
724 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705PM HAIL ALBANY 36.65N 85.12W
07/06/2004 CLINTON KY LAW ENFORCEMENT
1.75 HAIL
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:25 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 35 min |
| Jul 6, 3:43 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 62 min |
| Jul 6, 4:40 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 20 min |
| Jul 6, 4:52 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 38 min |
| Jul 6, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 39 min |
| Jul 6, 5:20 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 25 min |
| Jul 6, 5:21 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 34 min |
| Jul 6, 5:28 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 17 min |
| Jul 6, 5:34 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 36 min |
| Jul 6, 5:35 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 40 min |
| Jul 6, 5:41 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 39 min |
| Jul 6, 5:43 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 47 min |
| Jul 6, 5:47 PM EDT | Severe Thunderstorm Warning | LMK | Simpson | 28 min |
| Jul 6, 5:49 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 26 min |
| Jul 6, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 31 min |
| Jul 6, 6:05 PM EDT | Severe Thunderstorm Warning | LMK | Allen | 40 min |
| Jul 6, 6:06 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland | 39 min |
| Jul 6, 6:13 PM EDT | Severe Thunderstorm Warning | LMK | Marion | 47 min |
| Jul 6, 6:21 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby | 29 min |
| Jul 6, 6:23 PM EDT | Severe Thunderstorm Warning | LMK | Boyle | 37 min |
| Jul 6, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Green | 36 min |
| Jul 6, 6:32 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 43 min |
| Jul 6, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Woodford | 30 min |
| Jul 6, 6:54 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 36 min |
| Jul 6, 6:58 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 32 min |
| Jul 6, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Garrard | 31 min |
| Jul 6, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 34 min |
| Jul 6, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 47 min |
| Jul 6, 7:17 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 43 min |
| Jul 6, 7:21 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 39 min |
| Jul 6, 7:24 PM EDT | Tornado Warning | LMK | Lincoln | 36 min |
| Jul 6, 7:33 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 27 min |
| Jul 6, 7:34 PM EDT | Severe Thunderstorm Warning | LMK | Garrard | 41 min |
| Jul 6, 7:38 PM EDT | Tornado Warning | LMK | Bourbon | 22 min |
| Jul 6, 7:42 PM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 43 min |
| Jul 6, 7:43 PM EDT | Tornado Warning | LMK | Casey | 32 min |
| Jul 6, 7:46 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 29 min |
| Jul 6, 7:50 PM EDT | Flash Flood Warning | LMK | Bourbon, Harrison, Nicholas | 2 hr |
Nearby
Tornado Warnings in Kentucky, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.